Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Integral representation without additivity

Author: David Schmeidler
Journal: Proc. Amer. Math. Soc. 97 (1986), 255-261
MSC: Primary 28C05; Secondary 47H07, 60A10, 62C10
MathSciNet review: 835875
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ I$ be a norm-continuous functional on the space $ B$ of bounded $ \Sigma $-measurable real valued functions on a set $ S$, where $ \Sigma $ is an algebra of subsets of $ S$. Define a set function $ v $ on $ \Sigma $ by: $ v (E)$ equals the value of $ I$ at the indicator function of $ E$. For each $ a$ in $ B$ let

$\displaystyle J(a) = \int_{ - \infty }^0 {(v (a \geq \alpha ) - v (S))d\alpha + \int_0^\infty {v (a \geq \alpha )d\alpha .} } $

Then $ I = J$ on $ B$ if and only if $ I(b + c) = I(b) + I(c)$ whenever $ (b(s) - b(t))(c(s) - c(t)) \geqslant 0$ for all $ s$ and $ t$ in $ S$.

References [Enhancements On Off] (What's this?)

  • [G] Gustave Choquet, Theory of capacities, Ann. Inst. Fourier, Grenoble 5 (1953–1954), 131–295 (1955). MR 0080760
  • [C] C. Dellacherie, Quelques commentaires sur les prolongements de capacités, Séminaire de Probabilités, V (Univ. Strasbourg, année universitaire 1969-1970), Springer, Berlin, 1971, pp. 77–81. Lecture Notes in Math., Vol. 191 (French). MR 0382686
  • [N] Dunford and J. T. Schwartz (1957), Linear operators. Part I, Interscience, New York.
  • [D] Schmeidler (1984), Subjective probability and expected utility without additivity (previous version (1982), Subjective probability without additivity), Foerder Inst. Econ. Res., TelAviv Univ.
  • [L] S. Shapley (1965), Notes on $ n$-person games. VII: Cores of convex games, Rand Corp. R.M. Also (1971), Internat. J. Game Theory 1, 12-26, as Cores of convex games.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28C05, 47H07, 60A10, 62C10

Retrieve articles in all journals with MSC: 28C05, 47H07, 60A10, 62C10

Additional Information

Article copyright: © Copyright 1986 American Mathematical Society

American Mathematical Society